# SDR S2YA00035

- Difficulty date: December 11, 2000
- Submitted: May 2, 2001
- Operation: Air carrier
- Aircraft: N354SK
- Make and model: Dorner DO328300
- Aircraft serial: 3126
- System (JASC): 2421 · AC Generator-Alternator
- Part: Generator
- Condition: Failed
- Location: Left
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

FLT 2296 - MKE-YYZ - SHORTLY AFTER TAKEOFF, THE RIGHT GENERATOR FAILED WHILE THE CREW WAS TRYING TO RESET THE RT GEN THE LEFT GEN DROPPED OFF LINE.  BOTH THE RT AND LT GEN REMAINED OFF LINE FOR ABOUT 15 SEC AND THEN THE RT GEN RESET ITSELF AND REMAINED ONLINE FOR THE REST OF THE FLIGHT.  THE CREW BROUGHT THE APU GEN ONLINE AND MADE AN AIR-TURN-BACK AND AN UNEVETFUL LANDING.  MX INSPECTED THE SYSTEM AND FOUND THE RT GEN TO BE AT FAULT BUT DID HAVE A GEN IN STOCK.  THE RT GEN WAS PUT ON MEL.  THE MEL WAS CLEARED ON 12/11/00 BY REPLACING THE RT GEN WHICH WAS FOUND TO HAVE THE BRUSH LEADS SHORTED TO THE GEN HOUSING AND ARCING IN THE GEN INLET CAP.  THE SYSTEM TESTED GOOD WITH THE NEW GEN AND THE A/C WAS RETURNED TO
